CSN Login
Members Online: 2

You are here

Firmagon and the libido

Georges Calvez
Posts: 229
Joined: Sep 2018

Has anyone had an experience similar to mine?
I have had a prostatectomy in which both nerves were cut and I have been on Firmagon for five months now but my libido in my head continues unabated; I still look at women in the street, I want to have sexual intercourse with my wife, etc.
Bizarrely I still have intense erotic dreams from which I wake to find that I do not have an erection.
The urologist who did the job on me told me that I would not get erections while on Firmagon, he had forgotten at that point that I had both nerve bundles cut as well so it was pretty unlikely, but I would not care because I would not have a libido.

G53
Posts: 33
Joined: Jul 2018

Firmagon will usually decrease your libido, but everyone is different. Apparently you do not experience this very common side effect.

 

VascodaGama's picture
VascodaGama
Posts: 2969
Joined: Nov 2010

Dissecting the nerves and muscle in charge of erections leads to ED but it does not diminish our mental status through sex. Firmagon lowers our libido in terms of the wish for sex but it doesn't interfere with erections. Fortunately to us RP patients, our bodies are prepared to survive the issue and will try a different pathway to get the brain messages to the penis for arousing. This can take months or years or never occur in particular in those guys that had the muscles tissues totally removed.

Two days after my surgery I felt an erection in the hospital and inquire with one of the doctors treating me, to which he commented that the body will use a different set of nerves for the action. My sensation may have been a reaction due to inflammation of shredded nerves.

In any case, one must also try forcing the issue with daily masturbations, massages, pumps and pills to avoid permanent ED. Our wives can help in the recovery process.

Best wishes for full recovery.

VG

Georges Calvez
Posts: 229
Joined: Sep 2018

 

Hi Vasco,

I became interested in spontaneous non sexual erections during the early part of my treatment and as far as I can see they have four causes.
Irritation, like you I had some partial erections when I still had my catheter in. I had a few after my catheter came out as well, they were associated with a strong pain in my penis and perineum and were I think associated with the healing process.
Initially my penis was rigid, quite stubby and insensitive, it has now returned to roughly its pre operation state in terms of unerect size, flexibility in terms of hanging down rather than sticking out, and its feels normal apart from the fact that it will not become erect and these have disappeared. I also had some strong partial erections towards the end of my radiotherapy as well, these were associated with bad days when my urine felt hot passing through my urethra. It is interesting to note that cantharidin, the active principle of Spanish Fly, causes erections by a similar route, irritation of the urethra, mucosal tissues, etc when it is passed in the urine.

Haematoma, I had a haematoma about five days after my operation and this resulted in a strong partial erection as the blood followed the path of least resistance down into my penis. After a few days it subsided and that was that.

Bowel and bladder pressure, now as before the operation I have noticed that having a full bowel or bladder will put pressure on the nerves or blood vessels associated with the penis and will cause a partial engorgement.

Warmth or physical stimulation, my penis still changes size with temperature or when I wash it but this is limited and it does not go to full erection.

Best wishes,

George

 

Subscribe to Comments for "Firmagon and the libido"